Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 96, NWS Tulsa, OK

May 29, 2018Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2018, 10:12 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2018, 10:12 PM CDT (03:12 UTC)
Expired
May 29, 2018, 11:00 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 9:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

362 
WUUS54 KTSA 300312
SVRTSA
OKC113-117-300400-
/O.NEW.KTSA.SV.W.0096.180530T0312Z-180530T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1012 PM CDT TUE MAY 29 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Osage County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 1100 PM CDT

* At 1012 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles east of Chilocco to 4 miles west of Kaw City
  to 7 miles east of Marland, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Pawhuska...                       Fairfax...
  Barnsdall...                      Shidler...
  Wynona...                         Ralston...
  Avant...                          Burbank...
  Elgin...                          Grainola...
  Foraker...                        Bigheart...
  Osage Hills State Park...         Pearsonia...
  Hulah...                          Sunset Lake...
  Okesa...                          Southern Kaw Lake...
  Webb City...                      Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9601 3640 9602 3648 9703 3651 9703
      3651 9701 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0312Z 268DEG 40KT 3698 9700 3674 9693 3660 9703 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
868 
WWUS54 KTSA 300339
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1039 PM CDT TUE MAY 29 2018

OKC117-300348-
/O.CAN.KTSA.SV.W.0096.000000T0000Z-180530T0400Z/
Pawnee OK-
1039 PM CDT TUE MAY 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAWNEE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9601 3640 9602 3652 9673 3655 9674
      3657 9677 3654 9682 3655 9690 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0338Z 264DEG 30KT 3700 9675 3676 9668 3662 9678 

$$

OKC113-300400-
/O.CON.KTSA.SV.W.0096.000000T0000Z-180530T0400Z/
Osage OK-
1039 PM CDT TUE MAY 29 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR OSAGE COUNTY...

At 1038 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Hardy to near Shidler to 5 miles
northwest of Fairfax, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Pawhuska...                       Fairfax...
Barnsdall...                      Shidler...
Wynona...                         Avant...
Burbank...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Hulah...                          Sunset Lake...
Osage Hills State Park...         Okesa...
Eastern Kaw Lake...               Webb City...
Wah Sha She State Park...         Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9601 3640 9602 3652 9673 3655 9674
      3657 9677 3654 9682 3655 9690 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0338Z 264DEG 30KT 3700 9675 3676 9668 3662 9678 

HAIL...1.00IN
WIND...60MPH
 
$$
462 
WWUS54 KTSA 300355
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1055 PM CDT TUE MAY 29 2018

OKC113-300405-
/O.EXP.KTSA.SV.W.0096.000000T0000Z-180530T0400Z/
Osage OK-
1055 PM CDT TUE MAY 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY WILL EXPIRE AT
1100 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty 
winds around 40 to 50 mph and heavy rain are still possible with 
these thunderstorms.

A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9601 3640 9602 3652 9673 3655 9674
      3657 9677 3654 9682 3655 9690 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0355Z 258DEG 36KT 3701 9665 3677 9658 3663 9668 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:35 PM CDT, 37 minutes earlier.

Area forecast discussion, May 29, 9:35 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
935 PM CDT Tue May 29 2018

...UPDATE...

.DISCUSSION...
Storms across western and northwestern OK have remained
mostly discrete so far this evening, although some upscale
growth has been noted over the past 1-2 hours. Increasing
low-level jet/Corfidi vectors suggest a continued southeast
movement through the night, with a limited wind/hail threat
across parts of eastern OK at least for a few more hours.
0-6km shear drops off significantly east of Highway 75, so
expect a general weakening trend as storms move farther into
eastern OK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  93  75  94 /  60  20  40  20
FSM   71  94  75  94 /  40  30  10  20
MLC   70  92  76  94 /  50  10  10  10
BVO   65  92  69  91 /  60  20  60  20
FYV   65  89  71  89 /  40  30  20  30
BYV   68  90  72  89 /  30  40  30  40
MKO   68  91  73  92 /  60  20  20  20
MIO   67  89  71  90 /  60  30  60  40
F10   68  90  74  92 /  60  10  20  10
HHW   71  93  74  95 /  30  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
Hazardous weather outlook, May 29, 4:51 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 PM CDT Tue May 29 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 PM CDT Tue May 29 2018

...Severe Storms Possible Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Western Osage and Pawnee counties in northeast Oklahoma.
	ONSET...After 10 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...After 10 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 10 PM.

DISCUSSION...
Ongoing thunderstorms across western Kansas and northwest Oklahoma will
develop into a thunderstorm complex this evening. This activity
will move east and southeast, moving into parts of eastern Oklahoma
after 10 pm. There will be a risk of severe weather, mainly in the
form of damaging winds tonight, mainly across northeast Oklahoma. A
very limited potential for a brief, isolated tornado will also exist
across parts of Osage and Pawnee counties before storms begin weakening
as they move further into northeast Oklahoma. The stronger storms will
be capable of producing locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY and Saturday...Dangerous Heat Potential.
SUNDAY and MONDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing Wednesday morning across northwest
Arkansas and parts of eastern Oklahoma. The severe weather
threat will have diminished by then. Another complex of
thunderstorms may impact parts of northeast Oklahoma and northwest
Arkansas late Wednesday night into early Thursday morning, but
the severe weather potential appears less during this time.

Dry and hot weather will prevail for late week into the weekend
with afternoon heat index values of 100 to 105 degrees common. A
cold front will bring some relief from the heat by Sunday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:17 PM CDTSpecial Weather StatementTSANowata, Washington43 min
May 29, 11:56 PM CDTSpecial Weather StatementTSAPawnee49 min
May 30, 12:02 AM CDTSpecial Weather StatementTSACraig, Nowata, Washington43 min
May 30, 12:06 AM CDTSevere Thunderstorm WarningTSACreek54 min
May 30, 12:12 AM CDTSpecial Weather StatementTSAPawnee63 min
May 30, 12:26 AM CDTSpecial Weather StatementTSATulsa64 min
May 30, 12:29 AM CDTSpecial Weather StatementTSACraig, Delaware, Ottawa46 min
May 30, 12:34 AM CDTSevere Thunderstorm WarningTSACreek, Tulsa56 min
May 30, 1:03 AM CDTSpecial Weather StatementTSADelaware, Mayes, Wagoner42 min
May 30, 1:10 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Wagoner50 min
May 30, 1:21 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner39 min
May 30, 2:01 AM CDTSpecial Weather StatementTSAAdair, Cherokee44 min
May 30, 2:29 AM CDTSpecial Weather StatementTSAAdair, Sequoyah46 min
May 30, 3:09 AM CDTSpecial Weather StatementTSALatimer, LeFlore51 min
May 30, 3:48 AM CDTSpecial Weather StatementTSALeFlore42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.